Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 126, NWS Boston/Norton, MA

December 16, 2011

NWS Boston/Norton, MA issued this small craft advisory at Dec 16, 2011, 6:03 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2011, 6:03 PM EST (23:03 UTC)
Expired
Dec 17, 2011, 12:00 AM EST
In force
6 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WHUS71 KBOX 162303
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
603 PM EST FRI DEC 16 2011

ANZ256-170500-
/O.EXP.KBOX.SC.Y.0125.000000T0000Z-111216T2300Z/
/O.NEW.KBOX.SC.Y.0126.111216T2303Z-111217T0500Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
603 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 
  20 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230>237-170015-
/O.EXP.KBOX.SC.Y.0125.000000T0000Z-111216T2300Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
603 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED TO LESS THAN 25 KT THIS EVENING.

$$

ANZ254-255-170500-
/O.CON.KBOX.SC.Y.0125.000000T0000Z-111217T0500Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
603 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT WITH A FEW GUSTS UP TO  
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-251-170500-
/O.CON.KBOX.SC.Y.0125.000000T0000Z-111217T0500Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
603 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
112 
WHUS71 KBOX 170502
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1202 AM EST SAT DEC 17 2011

...ROUGH SEAS ACROSS THE SOUTHERN NEW ENGLAND OCEAN WATERS...

ANZ250-254-255-171000-
/O.EXP.KBOX.SC.Y.0125.000000T0000Z-111217T0500Z/
/O.NEW.KBOX.SW.Y.0062.111217T0502Z-111217T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1202 AM EST SAT DEC 17 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM
EST EARLY THIS MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 AM EST
EARLY THIS MORNING. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ256-171000-
/O.EXP.KBOX.SC.Y.0126.000000T0000Z-111217T0500Z/
/O.NEW.KBOX.SW.Y.0062.111217T0502Z-111217T1000Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1202 AM EST SAT DEC 17 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM
EST EARLY THIS MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 AM EST
EARLY THIS MORNING. 

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT.
  SEAS 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ251-170615-
/O.EXP.KBOX.SC.Y.0125.000000T0000Z-111217T0500Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
1202 AM EST SAT DEC 17 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

WEST TO NORTHWEST WINDS HAVE DIMINISHED. THEREFORE THE SMALL CRAFT
ADVISORY FOR WINDS HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 4:40 PM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Dec 16, 4:40 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
440 PM EST FRI DEC 16 2011

.SYNOPSIS...
CANADIAN HIGH PRESSURE WILL BRING MAINLY DRY AND COLD WEATHER THIS
WEEKEND...ALTHOUGH A FEW BRIEF PASSING SNOW SHOWERS MAY OCCUR SAT.
THE EXCEPTION WILL BE ACROSS CAPE COD/NANTUCKET WHERE LIGHT SNOW
ACCUMULATIONS ARE EXPECTED LATE SAT INTO EARLY SUN FROM OCEAN
EFFECT SNOW SHOWERS. SOMEWHAT MILDER WEATHER RETURNS FOR THE NEXT
WORK WEEK WITH A PERIOD OF WET WEATHER /POSSIBLY BEGINNING AS A
BRIEF WINTRY MIX/ LATE TUE NIGHT/WED.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A SECONDARY COLD FRONT WILL APPROACH THE REGION TOWARD DAYBREAK.
ALTHOUGH IT SHOULD REMAIN DRY TONIGHT...A SHORTWAVE PASSING WELL TO
OUR SOUTH WILL SEND A FAIR AMOUNT OF MID/HIGH LEVEL CLOUDINESS
NORTHWARD INTO SOUTHERN NEW ENGLAND.  THEREFORE...MUCH OF THE NIGHT
SHOULD TURN OUT TO BE PARTLY TO MOSTLY CLOUDY.  LOW TEMPERATURES
SHOULD BE IN THE 20S TO LOWER 30S ACROSS THE REGION.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
***LIGHT SNOW ACCUMULATIONS EXPECTED ACROSS PORTIONS OF CAPE
COD/NANTUCKET SATURDAY NIGHT***

SATURDAY...
THE SECONDARY COLD FRONT WILL MOVE THROUGH THE REGION IN THE
MORNING.  NORTHERLY WINDS AND COLD ADVECTION BEHIND THE FRONT SHOULD
HOLD HIGH TEMPERATURES IN THE MID TO UPPER 30S ACROSS THE
INTERIOR...TO THE UPPER 30S AND LOWER 40S ALONG THE COASTAL PLAIN.
A SHORTWAVE AND SOME OROGRAPHICS MAY YIELD A FEW PASSING SNOW
SHOWERS ACROSS PORTIONS OF THE REGION...ESPECIALLY OUR EASTERN
ZONES.  HOWEVER...LITTLE IF ANY ACCUMULATIONS ARE ANTICIPATED FOR
MOST OF THIS REGION THROUGH THE AFTERNOON.  THE ACTIVITY WILL BECOME
MORE WIDESPREAD AND NUMEROUS ACROSS THE CAPE/NANTUCKET AND PERHAPS
INTO FAR SOUTHEAST PLYMOUTH COUNTY BY EARLY EVENING.  THIS IS WHERE
OCEAN EFFECT SNOW BANDS ARE EXPECTED TO SETUP.

SATURDAY NIGHT...
HIGH PRESSURE BUILDING IN FROM EASTERN CANADA WILL RESULT IN DRY AND
COLD WEATHER ACROSS MOST OF THE REGION.  LOW TEMPERATURES SHOULD
FALL INTO THE TEENS ACROSS MOST LOCATIONS...WITH EVEN THE URBAN HEAT
ISLAND OF BOSTON LIKELY TO SEE THE MERCURY FALL INTO THE LOWER 20S.

THE EXCEPTION TO THE DRY WEATHER WILL BE ON THE MESOSCALE AND
EXPECTED OCEAN EFFECT SNOW SHOWERS/SQUALLS...MAINLY FOR THE
CAPE/NANTUCKET AND PROBABLY EVEN INTO SOUTHEAST PLYMOUTH COUNTY FOR
A TIME.  NORTH TO NORTHEAST SURFACE WINDS WILL COMBINE WITH 850 MB
TEMPERATURES DROPPING TO -13C...YIELDING VERY STEEP LAPSE RATES IN
EXCESS OF 20C!  THIS RESULTS IN OCEAN INDUCED CAPES BETWEEN 600 TO
700 J/KG AND NCAPES OF AROUND 0.20.

WITH THAT SAID...FAIRLY CONFIDENT THAT OCEAN EFFECT SNOW
SHOWERS/SQUALLS WILL AFFECT THE CAPE/NANTUCKET AND PROBABLY INTO
SOUTHEAST PLYMOUTH COUNTY MA FOR A TIME.  IN FACT...LONG ENOUGH
FETCH AND STEEP LAPSE RATES SHOULD YIELD 1 TO 2 INCHES OF SNOW
ACCUMULATIONS ACROSS PORTIONS OF THE CAPE/NANTUCKET.  CERTAINLY
CAN/T RULE OUT LOCALIZED 3 TO 4 INCH AMOUNTS DEPENDING ON HOW THE
MESOSCALE BANDS SET UP.  MOTORISTS PLANNING TRAVEL SATURDAY
NIGHT/EARLY SUNDAY IN THIS REGION SHOULD BE PREPARED FOR UNTREATED
ROADS TO BE SNOW COVERED/SLIPPERY.  ITS POSSIBLE A WINTER WEATHER
ADVISORY MAY EVENTUALLY BE NEEDED FOR THIS REGION...IF THE HIGHER
AMOUNTS ARE REALIZED.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGHLIGHTS...

* COLDER THAN NORMAL THIS WEEKEND
* A COMPLEX AND ACTIVE WEATHER PATTERN NEXT WEEK COULD BRING ONE OR
  MORE MIXED PRECIPITATION EVENTS TO OUR REGION

SENSIBLE WEATHER DETAILS...

SUNDAY...HIGH PRESSURE BUILDS IN FROM THE NORTHWEST...BRINGING AN
END TO ANY OCEAN-EFFECT SNOW SHOWERS ACROSS CAPE COD AND THE
ISLANDS BY SUNDAY EVENING.

NEXT WEEK...

DRY WEATHER LIKELY MONDAY ALONG WITH MODERATING TEMPERATURES AHEAD
OF NEXT SHORTWAVE AND A COLD FRONT ASSOCIATED WITH A LOW PRESSURE
IN SOUTHERN CANADA. LOW PROBABILITY OF PRECIPITATION WITH THIS FRONT
MONDAY NIGHT INTO TUESDAY. WHILE THIS COLD FRONT SHOULD PUSH SOUTH
OF OUR REGION...IT IS NOT EXPECTED TO MOVE TOO FAR AWAY.

16/12Z GUIDANCE HAS COME INTO BETTER AGREEMENT WITH THEIR HANDLING
OF THE MID-LEVEL FLOW EVOLUTION NEXT WEEK. HOWEVER...THERE ARE
STILL SOME TIMING AND TRACK DIFFERENCES THAT WILL PLAY A MAJOR
ROLE IN DETERMINING WHICH TYPE OF PRECIPITATION WE SEE ACROSS
SOUTHERN NEW ENGLAND TOWARD THE MIDDLE OF NEXT WEEK. GIVEN THE
SPLIT FLOW/UNPHASED REGIME WILL FAVOR MIXED PRECIPITATION...
PROBABLY TRANSITIONING TO ALL RAIN. GIVEN THE TIME RANGE HERE WE
WILL LEAVE IT AT THAT. DECIDED TO JUST MENTION SNOW OR RAIN IN THE
FORECAST FOR NOW TO KEEP IT SIMPLE.

AN ACTIVE SOUTHERN STREAM MAY BRING ANOTHER POTENTIAL MIXED
PRECIPITATION EVENT TOWARD THE END OF NEXT WEEK. AGAIN CONFIDENCE
VERY LOW NEXT WEEK GIVEN THE UNCERTAINTY OF INTERACTION BETWEEN
THE SPLIT STREAMS IN THE UPPER-LEVEL FLOW.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

REST OF THIS AFTERNOON...HIGH CONFIDENCE IN VFR.  LOW PROBABILITY OF
BRIEF MARGINAL MVFR CEILINGS ACROSS THE INTERIOR.

TONIGHT...HIGH CONFIDENCE IN VFR CONDITIONS.  LOW PROBABILITY OF
BRIEF MARGINAL MVFR CEILINGS IN THE INTERIOR.

SATURDAY...MODERATE CONFIDENCE IN MAINLY VFR CONDITIONS...BUT BRIEF
MVFR CONDITIONS ARE POSSIBLE IN A PASSING SNOW SHOWER OR TWO ACROSS
MUCH OF THE REGION.  HIGHER CONFIDENCE THAT MVFR CONDITIONS DEVELOP
ACROSS THE CAPE/NANTUCKET DURING THE AFTERNOON WITH OCEAN EFFECT
CLOUDS AND SNOW SHOWERS LATE.

KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS TONIGHT AND
SATURDAY.  LOW PROBABILITY OF BRIEF MARGINAL MVFR CONDITIONS ON
SATURDAY IN A BRIEF PASSING SNOW SHOWER OR TWO.

SATURDAY NIGHT...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS.  THE
EXCEPTION WILL BE CAPE COD/NANTUCKET WHERE OCEAN EFFECT CLOUDS AND
SNOW SHOWERS WILL LIKELY RESULT IN MVFR CONDITIONS.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...
VFR CIGS LIKELY EXCEPT MVFR CONDITIONS IN SCATTERED SNOW SHOWERS
ACROSS CAPE COD AND THE ISLANDS. NNE WINDS WILL INCREASE ACROSS THIS
AREA AS WELL.

MONDAY...MODERATE CONFIDENCE FOR VFR.

TUESDAY...MODERATE CONFIDENCE VFR. LOW CONFIDENCE FOR BRIEF MVFR
AS A COLD FRONT CROSSES OUR REGION.

WEDNESDAY...MODERATE CONFIDENCE MVFR. MIXED PRECIPITATION POSSIBLE
EARLY.

&&

.MARINE...
TONIGHT...LEFT OVER SCA WIND GUSTS AND SEAS WILL DIMINISH FROM WEST
TO EAST THIS EVENING AS HIGH PRESSURE BUILDS IN FROM THE WEST.
REMAINING HEADLINES SHOULD BE ABLE TO BE DROPPED SHORTLY AFTER
MIDNIGHT ACROSS ALL WATERS.

SATURDAY...HIGH PRESSURE OVER EASTERN CANADA SHOULD KEEP GRADIENT
WEEK ENOUGH TO KEEP WINDS/SEAS BELOW SCA THRESHOLDS.
HOWEVER...NORTHERLY WIND GUSTS UP TO 20 KNOTS ARE EXPECTED IN THE
COLD AIR ADVECTION PATTERN.

SATURDAY NIGHT...NORTH TO NORTHEAST WINDS IN THE COLD AIR ADVECTION
PATTERN SHOULD YIELD MARGINAL NORTH TO NORTHEAST SCA WIND GUSTS OF
20 TO 25 KNOTS.  SCA SEAS WILL LIKELY DEVELOP ACROSS THE SOUTHEAST
OUTER-WATERS WITH A LONG FETCH.  THE STRONGEST WINDS WILL BE ACROSS
THE SOUTHEAST WATERS.  OCEAN EFFECT SNOW SHOWERS ACROSS OUR EASTERN
ZONES WILL REDUCE VISIBILITIES FOR MARINERS AT TIMES.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

WINDS AND SEAS GRADUALLY SUBSIDE BELOW SMALL CRAFT ADVISORY LEVELS
SUNDAY. ROUGH SEAS COULD LINGER ACROSS THE OUTER COASTAL WATERS
SOUTH AND EAST OF THE CAPE AND NANTUCKET INTO SUNDAY NIGHT. GUSTY
WINDS DEVELOP MONDAY INTO TUESDAY MORNING AS A COLD FRONT
APPROACHES...THEN CROSSES THE COASTAL WATERS. SOME OF THESE GUSTS
COULD APPROACH GALE FORCE MONDAY AFTERNOON INTO MONDAY EVENING.
ANOTHER LOW PRESSURE SHOULD BRING ROUGH SEAS AND GUSTY WINDS TO
OUR REGION WEDNESDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
     ANZ230>237-256.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ250-251-
     254-255.

&&

SYNOPSIS...FRANK/BELK
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...BELK
AVIATION...FRANK/BELK
MARINE...FRANK/BELK
Hazardous weather outlook, Dec 16, 4:01 PM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
401 PM EST FRI DEC 16 2011

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-172115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
401 PM EST FRI DEC 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-172115-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
401 PM EST FRI DEC 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OCEAN EFFECT SNOW SHOWERS AND SNOW SQUALLS WILL LIKELY BRING 1 TO
2 INCHES OF SNOW SATURDAY NIGHT INTO SUNDAY MORNING ACROSS
PORTIONS OF CAPE COD AND NANTUCKET. LOCALIZED 3 TO 4 INCH AMOUNTS
ARE POSSIBLE WHERE ANY LOCALIZED BANDING OCCURS. UNTREATED ROADS
WILL LIKELY BE SNOW COVERED AND SLIPPERY SATURDAY NIGHT INTO
SUNDAY MORNING IN THIS REGION. A WINTER WEATHER ADVISORY MAY
EVENTUALLY BE NEEDED IF IT APPEARS THAT THE HIGHER AMOUNTS WILL BE
REALIZED IN THIS REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED SATURDAY NIGHT AND SUNDAY MORNING
FOR SNOWFALL ACCUMULATIONS OF 1 INCH OR MORE.

ANZ230>237-250-251-254>256-172115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
401 PM EST FRI DEC 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 12:50 PM ESTSmall Craft AdvisoryBOX11 hr

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.